Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 98, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 27, 2008, 3:37 PM EDT for Franklin County, Worcester County, Massachusetts. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 3:37 PM EDT (19:37 UTC)
- Expired
- Jun 27, 2008, 4:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Franklin County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:55 PM EDT | HAIL 0.75 | New Salem, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 271937 SVRBOX MAC011-027-272015- /O.NEW.KBOX.SV.W.0098.080627T1937Z-080627T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 337 PM EDT FRI JUN 27 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS... SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS... * UNTIL 415 PM EDT * AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW SALEM...OR 11 MILES NORTHEAST OF AMHERST...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PETERSHAM BY 410 PM EDT... PHILLIPSTON AND BARRE BY 415 PM EDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO INDOORS NOW AND STAY AWAY FROM WINDOWS. LAT...LON 4256 7207 4237 7210 4242 7240 4253 7241 TIME...MOT...LOC 1937Z 268DEG 13KT 4248 7234 $$ EKSTER
1 follow-up statement
000
WWUS51 KBOX 271950
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT FRI JUN 27 2008
MAC011-027-272015-
/O.CON.KBOX.SV.W.0098.000000T0000Z-080627T2015Z/
WORCESTER MA-FRANKLIN MA-
351 PM EDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN FRANKLIN AND WEST CENTRAL WORCESTER COUNTIES...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEW SALEM...OR 12 MILES NORTHEAST OF AMHERST...MOVING
EAST AT 13 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PETERSHAM...BARRE AND 6 MILES SOUTHWEST OF PHILLIPSTON BY 415 PM
EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4251 7234 4256 7207 4237 7210 4242 7240
4246 7240
TIME...MOT...LOC 1951Z 272DEG 12KT 4247 7230
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:54 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 27, 2:54 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 254 PM EDT FRI JUN 27 2008 .SYNOPSIS... AN UNUSUALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT LAKES WILL TRANSPORT WARM AND HUMID WEATHER INTO SOUTHERN NEW ENGLAND THROUGH EARLY NEXT WEEK. THIS ALSO WILL RESULT IN SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS THAT WILL BRING TORRENTIAL RAINFALL AND PROBABLY SOME URBAN AND POOR DRAINAGE STREET FLOODING. DRIER WEATHER SHOULD RETURN TO THE REGION BY THE MIDDLE OF NEXT WEEK AS THE UPPER LEVEL SYSTEM FINALLY LIFTS OFF TO THE NORTHEAST. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MWN 11AM WET BULB OF 52F SUGGESTS NR 90 BOS/BDL METRO AREAS. 12Z ALB SOUNDING REVIEWED. PRESUMING OUR ASSESSMENT THAT WE PASS 88F... WE SHOULD DO WELL ON HEAVY CONVECTION. THE ONE FLY IN THE OINTMENT WOULD BE TOO MUCH CLOUD COVER. ATTM...MID LVL MOISTURE POOL MOVING ENE FROM N PA AND NYS INTO SNE ALONG AND S OF MA PIKE DURING FORENOON SHOULD THIN OUT. THE INITIAL FOCUS IS N OF THE MASS PIKE EARLY MID AFTN AND THEN SINKING INTO AN AXIS VCNTY BDL-PYM BETWEEN 4PM AND 7 PM. 12Z GFS CONTINUES RATHER BULLISH. I MAY BE WRONG AND TOO AGGRESSIVE ON THE POTENCY DUE TO CLOUD COVER BUT ATTM WE ARE SETTING UP FOR SVR WX OPS MID AFTN. SKYWARN SHOULD BE IN THE OFFICE FOR A 130PM START FOR POTENTIAL SVR CONVECTION. 88F IS THE TRIGGER TEMP. THIS APPEARS TO BE PRIMARILY AN AFTERNOON/EARLY EVENING EVENT WITH INITIATION SOMEWHERE N MA OR S NH AND OUTFLOWS CASTING ESEWD PER THE 500 AND 300 UPPER LVL FLOW. THAT WOULD/SHOULD PUSH THE HEAVIEST CONVECTION S OF THE MASS PIKE AROUND 5PM. WE HAVE SEEN THE SPC WRF FROM THE 00Z RUN WHICH HAS QUITE A NE-SW ORIENTED BAND OF HEAVY CONVECTION ROLLING ARCED BOS-HVN AT 21Z. AM NOT WITH HIGH CONFIDENCE ON THIS SPECIFIC OUTPUT...SOMETIMES ITS VERY GOOD...SOMETIMES NOT...BUT IN TANDEM WITH THE GFS SIGNALS...WARRANTS CONSIDERATION. AFTER 00Z THE POTENTIAL BIGGER TROUBLE SHOULD BE WELL OFF THE COAST WITH FOCUS MAYBE LAGGING S COAST DURING THE NIGHT BUT AM NOT OVERLY ENTHUSIASTIC ABOUT ANY SVR CONVECTION AFTER 00Z /MANY MWSS AND OR SMWS/. SO WHILE WIND FIELDS AOB 500MB ARE MARGINAL /30KTS/...STEEP LAPSE RATES INCLUDING LARGE EQUIV POTENTIAL TEMP LAPSE RATES...MAYBE WEAK ROTATION /STM MOTION ESEWD ARD 20 KTS/ WITH TT NR 50 SHOULD BE ENOUGH TO CAUSE SCT STRONG TO SVR STORMS. PER ANALYSIS OF THE ALB 12Z SOUNDING USING 90/67 WBZ NR 12K...ZL 12.8 EL 41K TROP 43K AND CLOUD TOP 50K. ANY VIL OVER 50 WILL NEED TO BE CLOSELY MONITORED. PRECIPITABLE WATER VALUES ARE FORECAST AT 1.5 TO 1.9 SO HEAVY DOWNPOURS ARE POSSIBLE...WITH LOCAL STREET FLOODING POSSIBLE IN POOR DRAINAGE AREAS. SINCE FREEZING LEVEL AND WET BULB ZERO LEVEL ARE BETWEEN 12K AND 13K FEET. THIS IS A TAD HIGH FOR HAIL. STRONG WIND GUSTS ARE MORE LIKELY ESPECIALLY IN ANY WATER-LOADED STORMS. AN AIR QUALITY ALERT HAS BEEN ISSUED FOR A PART OF SOUTHEAST MASSACHUSETTS AND S RI. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... TONIGHT...WHERE DOES THE COLD FRONT STALL. SOME OF THE MODELS TONIGHT SUGGEST A STALL NORTH OF THE MASS PIKE. BUT THERE IS ENOUGH NORTHWEST FLOW ALOFT THIS EVENING TO PUSH THE FRONT TO THE SOUTH COAST. EITHER WAY...CLOUDS LINGER THROUGH THE FIRST PART OF THE NIGHT AS WELL AS SCATTERED SHOWERS/ISOLATED TSTMS. MODELS SUGGEST A SECOND SURGE OF RAINFALL OVERNIGHT...PEAKING AROUND 2 AM SATURDAY BUT CONFIDENCE IS VERY LOW ON THIS SECONDARY PULSE. WITH PLENTY OF WET GROUND AND A WEAK WIND FIELD...AND LITTLE DRYING OF THE HUMID AIR...WE EXPECT ANOTHER FOGGY NIGHT ALL AROUND SOUTHERN NEW ENGLAND. SATURDAY... ANY LEFT OVER CONVECTION FROM A POSSIBLE MCS SHOULD HAVE EXITED THE SOUTHEAST NEW ENGLAND COAST BY EARLY SATURDAY MORNING. OTHERWISE...THE NAM/ECMWF/UKMET ARE FAIRLY AGGRESSIVE WITH THE BACKDOOR COLD FRONT WHILE THE GFS IS NOT SO MUCH. HOWEVER...WILL LEAN TOWARDS MODEL CONSENSUS AND BRING THE BACKDOOR FRONT THROUGH THE COASTAL PLAIN. THEREFORE...WILL TREND HIGHS FROM THE 70S ALONG THE IMMEDIATE EASTERN MA COAST TO THE UPPER 80S IN THE CONNECTICUT RIVER VALLEY. AS FOR CONVECTIVE CHANCES...ANOTHER SHORTWAVE LOOKS TO APPROACH FROM THE WEST DURING THE AFTERNOON. MODELS NOT THAT AGGRESSIVE WITH QPF AND THAT IS PROBABLY BECAUSE THE SHORTWAVE DOES NOT ARRIVE UNTIL MID TO LATE AFTERNOON. HOWEVER...SURFACE DEWPOINTS AROUND 70 ACROSS THE INTERIOR WHICH SHOULD RESULT IN A FAIR AMOUNT OF LOW LEVEL INSTABILITY. THEREFORE...WILL GO WITH CHANCE POPS TO THE FROM THE LATE AFTERNOON AND INTO THE EVENING FOR SCATTERED SHOWERS/THUNDERSTORMS NORTHWEST OF I-95 WITH THE BEST CHANCE ACROSS SOUTHWEST NH...WESTERN MA...CONNECTICUT. WIND FIELDS COULD BE BETTER...BUT THERE SHOULD BE ENOUGH CAPE TO BRING THE POTENTIAL FOR AT LEAST A FEW SEVERE THUNDERSTORMS TO THE INTERIOR. IN ADDITION...HIGH PWATS WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH ANY OF THE ACTIVITY THAT DEVELOPS. ALONG THE COASTAL PLAIN...WILL CARRY JUST SLIGHT CHANCE POPS AS THE STABILIZING MARINE LAYER MAY LIMIT CONVECTIVE POTENTIAL. SATURDAY NIGHT... CONTINUED WARM ADVECTION AND ELEVATED INSTABILITY SHOULD A THREAT OF SCATTERED SHOWERS/THUNDERSTORMS OVERNIGHT...ALTHOUGH THIS ACTIVITY WILL BE HIT AND MISS AND MOST OF THE NIGHT IT MAY END UP DRY. THE BEST CHANCE LOOKS TO BE OVER THE NORTHWEST SECTIONS AND THAT IS WHERE WE WILL RUN WITH LIKELY POPS AND TAPER TO LOW CHANCE ON THE COASTAL PLAIN. WITH THE LOSS OF DAYTIME HEATING...WE SHOULD SEE THE BACKDOOR COLD FRONT PUSH FURTHER WEST THROUGH MUCH OF OUR REGION. WITH VERY HIGH DEWPOINTS IN PLACE WE MAY SEE AREAS OF DENSE FOG DEVELOP BRINING POOR VISIBILITIES TO MUCH OF THE REGION. LOWS SHOULD MAINLY BE IN THE 60S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... SUNDAY...DEPENDING ON WHAT MODEL YOU LOOK AT...THINGS HAVE CHANGED OR THEY HAVE STAYED THE SAME. THE LARGE SCALE FEATURES HAVE LARGELY STAYED THE SAME...ITS THE DETAILS WHERE THE DIFFERENCES COME IN. THE 12Z NAM HAS TAKEN THE QPF NORTH TO NORTHERN NEW ENGLAND AND HAS ALL BUT DRIED SOUTHERN NEW ENGLAND OUT. THE 00Z ECMWF/12Z GFS SCALE THE PRECIPITATION BACK A LITTLE BUT STILL HAVE A GOOD INCH TO INCH AND A HALF FALLING. A DEEP UPPER LEVEL TROUGH STRETCHING EASTERN ONTARIO/WESTERN QUEBEC SOUTHWARD TO THE OHIO RIVER VALLEY WILL RESULT IN SOUTHWEST FLOW OVER THE SOUTHERN NEW ENGLAND AREA. THIS WILL ALLOW DEEP TROPICAL MOISTURE TO FLOW UP THE EAST COAST INTO THE CWA. PWAT VALUES REMAIN IN THE 1.5 TO 2 INCH RANGE /1.5 TO 2 TIMES NORMAL/. 850MB TEMPERATURES BETWEEN 16 AND 17 DEG CELSIUS WILL RESULT IN WARM AFTERNOON TEMPS...ESPECIALLY IF WE GET ANY SUNSHINE IN BETWEEN STORMS OR PRIOR TO THEIR INITIATION. EXPECTING HIGH TEMPERATURES TO BE IN THE UPPER 80S. THESE WARM TEMPS AT THE SURFACE AND FAIRLY COOL TEMPERATURES IN THE UPPER LEVELS WILL RESULT IN STEEP MID-LEVEL LAPSE RATES AND QUITE A BIT OF INSTABILITY. THIS IS REFLECTED IN MODEL CAPES BETWEEN 1000 AND 1500 J/KG AND LI/S BETWEEN 0 AND -2. GIVEN ALL OF THIS INSTABILITY AND 0-6KM BULK SHEAR VALUES BETWEEN 35 AND 50 KTS...STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP. BELIEVE WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS WITH THESE STORMS. MONDAY...A WEAK COLD FRONT WILL MOVE THROUGH SOUTHERN NEW ENGLAND AS THE UPPER LEVEL TROUGH APPROACHES FROM THE WEST. THIS WILL RESULT IN SLIGHTLY COOLER TEMPERATURES DURING THE DAY AS WELL AS ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. THERE ISN/T AS MUCH INSTABILITY AS THERE IS PROGGED FOR SUNDAY. HOWEVER...SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE AND ONE OR TWO MAY BECOME SEVERE. AGAIN...WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS. TUESDAY...UPPER LEVEL TROUGH MOVES EAST TO ALONG THE EAST COAST. SOME SHORTWAVE ENERGY ROTATING AROUND THE TROUGH WILL MOVE THROUGH SOUTHERN NEW ENGLAND PROVIDING A POSSIBILITY FOR SHOWERS AGAIN. NOT AS CONFIDENT IN THE TUESDAY FORECAST AS MODEL DISCREPANCIES BECOME LARGER. WEDNESDAY...LOOKS LIKE THE DRIEST DAY WITH NEITHER THE ECMWF OR THE GFS PUTTING OUT ANY PRECIP. THURSDAY...ANOTHER WEAK COLD FRONT MAY MOVE THROUGH SOUTHERN NEW ENGLAND LATE IN THE DAY. AS THIS MOVES THROUGH IT WILL PROVIDE A FOCUS FOR MORE SHOWERS AND PERHAPS A FEW THUNDERSTORMS. INDEPENDENCE DAY...TEMPERATURES WILL BE A LITTLE COOLER. WITH A RETURN TO SOUTHWEST FLOW...MOISTURE WILL BE MOVING UP THE EAST COAST INTO THE AREA AGAIN. SHOWERS AND ISOLATED THUNDERSTORMS WILL AGAIN BE A POSSIBILITY AS A SHORTWAVE MOVES THROUGH SOUTHERN NEW ENGLAND. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... VFR/MVFR HAZY THIS AFTERNOON MVFR/IFR IN SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING THROUGH THE FIRST HALF OF TONIGHT. WET GROUND LIGHT WINDS AND MOIST AIR WILL COMBINE FOR SOME PATCHY FOG LATER TONIGHT. SATURDAY...MORNING IFR CEILINGS SOUTH COAST UNTIL 12Z...OTHERWISE MVFR/VFR HAZE. SCT SHRA/TSRA IN THE AFTERNOON NORTHWEST INTERIOR. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY...MVFR/IFR CIGS/VSBYS LIKELY AS SHOWERS AND THUNDERSTORMS MOVE THROUGH SOUTHERN NEW ENGLAND. GUSTY WINDS TO AT LEAST 40KTS WILL ACCOMPANY AND THUNDERSTORMS THAT NEAR THE TERMINALS. MVFR/IFR VSBYS CONTINUE THROUGH THE NIGHT IN PATCHY FOG. MONDAY...MVFR/IFR CIGS/VSBYS WILL CONTINUE IN SHOWERS/THUNDERSTORMS THROUGH THE DAY. MVFR/IFR VSBYS CONTINUE OVERNIGHT IN PATCHY FOG. && .MARINE... TODAY AND TONIGHT...TSTMS DEVELOPING THIS AFTERNOON AND MOVING ACROSS THE WATERS. OVERALL WINDS AND SEAS LOOK TO STAY BELOW SMALL CRAFT THRESHOLDS...BUT WITH 5 FOOT SEAS ON THE BORDER OF OUR SOUTHERN OUTER WATERS. ISOLATED SMW STORMS FOR 35 OR 40 KTS ANTICIPATED BOS HARB TO NARR BAY INCLUDING W PART OF CAPE COD BAY 4PM-8PM. OUTLOOK...SUNDAY THROUGH WEDNESDAY... WNAWAVE CONTINUES TO BE TOO HIGH. DESPITE THIS...SCA CONDITIONS ARE POSSIBLE ON THE SOUTHERN OUTER WATERS LATE THIS WEEKEND INTO EARLY NEXT WEEK WITH PERSISTENT SOUTHWEST FLOW OVER THE WATERS. WINDS MAY REACH SCA LEVELS SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON AS A 35-40KT LOW LEVEL JET DEVELOPS OVER THE WATERS. OTHERWISE...PATCHY FOG WILL BE LIKELY OVER THE WATERS MAINLY IN THE OVERNIGHT HOURS. && .HYDROLOGY... PRECIPITABLE WATER VALUES INCREASE TO THE 1.5 TO 1.8 INCH RANGE BY THIS AFTERNOON. THIS WILL SUPPORT SOME HEAVY DOWNPOURS. GENERAL FLOODING LOOKS DIFFICULT AS AREAL FLOODING VALUES ARE 2-3 INCHES IN ONE HOUR AND 3-4.5 INCHES IN 3 HOURS. HOWEVER THE JUICINESS OF THE AIRMASS COULD STILL LEAD TO LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EARLY TONIGHT THAT COULD BRING URBAN AND POOR DRAINAGE FLOODING. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/DRAG/FRANK NEAR TERM...WTB/DRAG SHORT TERM...WTB/DRAG LONG TERM...RLG AVIATION...WTB/DRAG/STRAUSS/RLG MARINE...WTB/RLG HYDROLOGY...
Hazardous weather outlook, Jun 27, 4:25 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 425 AM EDT FRI JUN 27 2008 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-002-280830- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- 425 AM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHERN NEW ENGLAND. SCATTERED THUNDERSTORMS MAY POP UP JUST ABOUT ANYWHERE THIS AFTERNOON...BUT AS WE GET INTO THE EVENING HOURS THE PRIMARY RISK WILL SHIFT TO AREAS SOUTH OF THE MASSACHUSETTS TURNPIKE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE STRONG DAMAGING STRAIGHT LINE WIND GUSTS AND A SECONDARY CONCERN WILL BE FOR LARGE HAIL. IN ADDITION...THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING. THEY ALSO WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL THAT MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RATHER STRONG UPPER LEVEL SYSTEM FOR LATE JUNE WILL BRING THE POTENTIAL FOR ROUNDS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS WEEKEND INTO EARLY NEXT WEEK. INITIALLY...THE FOCUS FOR THE HEAVIEST PRECIPITATION LOOKS TO BE ACROSS THE INTERIOR BUT THIS MAY GRADUALLY SHIFT TOWARDS THE COASTAL PLAIN. THE LOCATION OF THE HEAVIEST RAIN REMAINS UNCERTAIN...BUT BECAUSE THIS LOOKS TO BE A VERY SLOW MOVING SYSTEM WE WILL STILL NEED TO BE CONCERNED ABOUT URBAN AND POOR DRAINAGE FLOODING. IN ADDITION... THERE IS THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS. WHEN AND WHERE THIS OCCURS WILL DEPEND ON TIMING...AMOUNT OF SUNSHINE AND POSITIONING OF A FRONTAL BOUNDARY. THE BEST CHANCE FOR SEVERE WEATHER THIS WEEKEND WILL BE ACROSS THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR THE POTENTIAL OF SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. MAZ017>024-RIZ003>008-280830- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 425 AM EDT FRI JUN 27 2008 ...AIR QUALITY ALERT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. IN ADDITION...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTHERN NEW ENGLAND. SCATTERED THUNDERSTORMS MAY POP UP JUST ABOUT ANYWHERE THIS AFTERNOON...BUT AS WE GET INTO THE EVENING HOURS THE PRIMARY RISK WILL SHIFT TO AREAS SOUTH OF THE MASSACHUSETTS TURNPIKE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE STRONG DAMAGING STRAIGHT LINE WIND GUSTS. A SECONDARY CONCERN WILL BE FOR LARGE HAIL. THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING. THEY ALSO WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL THAT MAY RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RATHER STRONG UPPER LEVEL SYSTEM FOR LATE JUNE WILL BRING THE POTENTIAL FOR ROUNDS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS WEEKEND INTO EARLY NEXT WEEK. INITIALLY...THE FOCUS FOR THE HEAVIEST PRECIPITATION LOOKS TO BE ACROSS THE INTERIOR BUT THIS MAY GRADUALLY SHIFT TOWARDS THE COASTAL PLAIN. THE LOCATION OF THE HEAVIEST RAIN REMAINS UNCERTAIN...BUT BECAUSE THIS LOOKS TO BE A VERY SLOW MOVING SYSTEM WE WILL STILL NEED TO BE CONCERNED ABOUT URBAN AND POOR DRAINAGE FLOODING. IN ADDITION... THERE IS THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS. WHEN AND WHERE THIS OCCURS WILL DEPEND ON TIMING...AMOUNT OF SUNSHINE AND POSITIONING OF A FRONTAL BOUNDARY. THE BEST CHANCE FOR SEVERE WEATHER THIS WEEKEND WILL BE ACROSS THE INTERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR THE POTENTIAL OF SCATTERED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. ANZ230>237-250-254-255-280830- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 425 AM EDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG THUNDERSTORMS MAY AFFECT THE WATERS THIS AFTERNOON AND EVENING WITH ISOLATED GUSTS TO 40 KNOTS...ESPECIALLY BOSTON HARBOR TO THE SOUTH COAST INCLUDING NARRAGANSETT BAY. PATCHY DENSE FOG MAY AFFECT THE WATERS DURING THE OVERNIGHT HOURS LATER THIS WEEKEND AND INTO EARLY NEXT WEEK. THERE WILL ALSO BE THE CHANCE FOR A FEW MORE THUNDERSTORMS LATER THIS WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WTB/FRANK
In the hours before
Special weather statement, Jun 27, 2:45 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 245 PM EDT FRI JUN 27 2008 MAZ018-019-271915- EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 245 PM EDT FRI JUN 27 2008 AT 242 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL OVER SCITUATE...OR ABOUT 10 MILES EAST OF WEYMOUTH...MOVING EAST AT 24 MPH. THE THUNDERSTORM WILL BE NEAR...MARSHFIELD BY 250 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Local storm report, Jun 27, 2:49 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
249 PM EDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
06/27/2008 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON POND STREET.
0216 PM TSTM WND DMG WATERTOWN 42.37N 71.18W
06/27/2008 MIDDLESEX MA AMATEUR RADIO
TREE AND WIRES DOWN ON DERBY STREET.
0228 PM TSTM WND DMG BOSTON 42.32N 71.07W
06/27/2008 SUFFOLK MA AMATEUR RADIO
TREE ON A CAR AT INTERSECTION OF BAKERSFIELD AND
STOUGHTON STREET.
0230 PM MARINE TSTM WIND BOSTON 42.32N 71.07W
06/27/2008 U0.00 MPH SUFFOLK MA AMATEUR RADIO
3 SAILBOAT RESCUES BY THE USCG IN BOSTON HARBOR.
0230 PM TSTM WND DMG HINGHAM 42.24N 70.89W
06/27/2008 PLYMOUTH MA AMATEUR RADIO
TREE LIMBS DOWN.
0231 PM TSTM WND DMG BOSTON 42.32N 71.07W
06/27/2008 SUFFOLK MA AMATEUR RADIO
TREE ON A CAR AT COLUMBIA RD.
0231 PM FLASH FLOOD BROOKLINE 42.32N 71.14W
06/27/2008 NORFOLK MA AMATEUR RADIO
BAKERS CIRCLE CLOSED DUE TO FLOODING.
&&
FNOCERASpecial weather statement, Jun 27, 2:50 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 250 PM EDT FRI JUN 27 2008 MAZ006-007-271945- EASTERN ESSEX MA-WESTERN ESSEX MA- 250 PM EDT FRI JUN 27 2008 AT 246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER GEORGETOWN...OR ABOUT 7 MILES SOUTHWEST OF NEWBURYPORT...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR...ROWLEY AND NEWBURYPORT BY 300 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. MLE
Special weather statement, Jun 27, 3:12 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 312 PM EDT FRI JUN 27 2008 NHZ011-015-272000- CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 312 PM EDT FRI JUN 27 2008 AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 6 MILES NORTH OF STODDARD...OR ABOUT 14 MILES WEST OF HENNIKER...MOVING SOUTHEAST AT 19 MPH. THE THUNDERSTORM WILL BE NEAR...STODDARD BY 320 PM EDT...HILLSBOROUGH AND WINDSOR BY 340 PM EDT...DEERING BY 350 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Special weather statement, Jun 27, 3:13 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 313 PM EDT FRI JUN 27 2008 MAZ003-004-010-272000- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 313 PM EDT FRI JUN 27 2008 AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL OVER MONTAGUE...OR ABOUT 4 MILES SOUTHEAST OF GREENFIELD...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...LEVERETT AND WENDELL BY 330 PM EDT... SHUTESBURY AND PELHAM BY 340 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
Special weather statement, Jun 27, 3:19 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 319 PM EDT FRI JUN 27 2008 MAZ022-272015- BARNSTABLE MA- 319 PM EDT FRI JUN 27 2008 AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 16 MILES WEST OF PROVINCETOWN...OR ABOUT 14 MILES NORTHEAST OF PLYMOUTH...MOVING SOUTHEAST AT 29 MPH. THE THUNDERSTORM WILL BE NEAR...PROVINCETOWN BY 350 PM EDT...TRURO BY 400 PM EDT...WELLFLEET BY 410 PM EDT...7 MILES NORTH OF EASTHAM BY 420 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:09 PM EDT | Special Marine Warning | BOX | 36 min | |
| Jun 27, 1:35 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk, Worcester | 25 min |
| Jun 27, 1:56 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 49 min |
| Jun 27, 2:10 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jun 27, 2:12 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth, Suffolk | 33 min |
| Jun 27, 2:14 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 46 min |
| Jun 27, 2:56 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jun 27, 3:15 PM EDT | Special Marine Warning | BOX | 30 min | |
| Jun 27, 4:14 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 49 min |
| Jun 27, 4:15 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 21 min |
| Jun 27, 4:48 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 42 min |
| Jun 27, 4:56 PM EDT | Areal Flood Advisory | BOX | Essex | 2 hr |
| Jun 27, 5:14 PM EDT | Special Marine Warning | BOX | 61 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.